Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Little Rock, AR

May 27, 20006 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 2:22 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2000, 2:22 AM CDT (07:22 UTC)
Expired
May 27, 2000, 5:30 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

Counties Johnson County, AR, Newton County, AR, Pope County, AR, Searcy County, AR, Stone County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 270726
FFWLZK
ARC071-101-115-129-137-141-271030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
222 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
  STONE COUNTY IN NORTH CENTRAL ARKANSAS
  POPE COUNTY IN CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 530 AM CDT

* AT 215 AM...DOPPLER WEATHER RADAR SHOWED WIDESPREAD SHOWERS AND
  THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL AND WEST CENTRAL
  ARKANSAS. STORMS HAVE BEEN REDEVELOPING ACROSS THE SAME AREAS FOR
  SEVERAL AREAS...WITH RAINFALL AMOUNTS OVER 3 INCHES IN SOME
  AREAS. WITH MORE HEAVY RAIN EXPECTED EARLY THIS MORNING...FLASH
  FLOODING IS LIKELY TO OCCUR.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY. CAMPERS SHOULD BE AWARE OF RAPIDLY
RISING WATER...AND SHOULD GO TO HIGHER GROUND IF FLOODING IS
OBSERVED.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 26, 11:55 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 26, 11:55 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 PM CDT FRI MAY 26 2000

ETA SHOWING FAIRLY STRONG SYSTEM ALOFT MOVING INTO NORTHERN ARKANSAS
OVERNIGHT. STORMS DEVELOPING IN EASTERN OKLAHOMA AND MOVING INTO
NORTHWEST ARKANSAS. SEVERE THUNDERSTORM WATCH ISSUED FOR NORTHERN
SECTIONS OF THE STATE THROUGH 4 AM.

UPPED CHANCES FOR RAIN/ADVERTISED POSSIBILITY OF SEVERE STORMS IN
NORTH OVERNIGHT. ALSO ADDED MORE CLOUDS. FARTHER SOUTH...PARTLY
CLOUDY WITH ONLY SLIGHT CHANCE OF STORMS.

COLD FRONT MAY BRING MORE SEVERE WEATHER LATE SATURDAY AFTERNOON AND
NIGHT...WITH SLIGHTLY COOLER/DRIER AIR TO FOLLOW SUNDAY/MEMORIAL
DAY.  (46)

.LIT...NONE.

In the hours before

Special weather statement, May 26, 10:37 PM CDT, 3 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>039-270530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1037 PM CDT FRI MAY 26 2000

...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 400 AM
CDT...

A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 400 AM CDT FOR
MOST OF NORTHERN ARKANSAS.

A VERY WARM...MOIST...UNSTABLE AIR MASS IS PRESENT OVER ARKANSAS.
THUNDERSTORMS HAVE ALREADY DEVELOPED IN NORTHERN ARKANSAS...AND ARE
EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. IN
ADDITION...SEVERE THUNDERSTORMS HAVE ALSO DEVELOPED OVER PARTS OF
EASTERN OKLAHOMA...AND THESE STORMS ARE EXPECTED TO REACH ARKANSAS
DURING THE NIGHT.

DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER
THREATS.

PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD BE ON THE ALERT FOR
RAPIDLY CHANGING WEATHER AND LISTEN FOR WARNINGS. BE SURE THAT YOU
HAVE A RELIABLE WAY TO RECEIVE WARNINGS OVERNIGHT. THOSE WHO ARE
CAMPING OR ENJOYING OTHER OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND
SHOULD BE ESPECIALLY ALERT TO THE SEVERE WEATHER THREAT.

28
Local storm report, May 27, 12:25 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT FRI MAY 27 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

920 PM     MOUNT JUDEA               AR   WIND DAMAGE
05/26/00   NEWTON                         TREES DOWN ON HIGHWAY 123.

1030 PM    ONIA                      AR   WIND DAMAGE
05/26/00   STONE                          TREES DOWN ON HIGHWAY 263.

1045 PM    MOUNTAIN VIEW             AR   .75 INCH HAIL
05/26/00   STONE

1110 PM    5 NE GUION                AR   .88 INCH HAIL
05/26/00   IZARD

1140 PM    OARK                      AR   .75 INCH HAIL
05/26/00   JOHNSON

1145 PM    OZONE                     AR   .75 INCH HAIL
05/26/00   JOHNSON

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:14 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy51 min
May 26, 9:58 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone47 min
May 26, 10:41 PM CDTSevere Thunderstorm WarningLZKIzard, Stone54 min
May 26, 11:21 PM CDTSevere Thunderstorm WarningLZKSharp69 min
May 26, 11:30 PM CDTSevere Thunderstorm WarningLZKJohnson60 min
May 27, 12:52 AM CDTSevere Thunderstorm WarningLZKJohnson53 min
May 27, 1:11 AM CDTSevere Thunderstorm WarningLZKNewton54 min
May 27, 1:23 AM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell67 min
May 27, 1:38 AM CDTSevere Thunderstorm WarningLZKSearcy57 min
May 27, 1:57 AM CDTSevere Thunderstorm WarningLZKConway, Van Buren53 min
May 27, 2:09 AM CDTSevere Thunderstorm WarningLZKStone56 min
May 27, 2:54 AM CDTSevere Thunderstorm WarningLZKCleburne51 min
May 27, 3:09 AM CDTSevere Thunderstorm WarningLZKIndependence66 min
May 27, 3:13 AM CDTSevere Thunderstorm WarningLZKSharp47 min
May 27, 3:42 AM CDTSevere Thunderstorm WarningLZKJackson48 min
May 27, 9:13 AM CDTSevere Thunderstorm WarningLZKMarion47 min
May 27, 9:46 AM CDTSevere Thunderstorm WarningLZKBaxter29 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Stone44 min
May 27, 9:56 AM CDTSevere Thunderstorm WarningLZKFulton44 min
May 27, 10:16 AM CDTSevere Thunderstorm WarningLZKIndependence, Sharp59 min
May 27, 3:13 PM CDTFlash Flood WarningLZKIzard, Stone, Van Buren3 hr
May 27, 3:20 PM CDTFlash Flood WarningLZKGarland, Montgomery, Polk3 hr
May 27, 3:35 PM CDTSevere Thunderstorm WarningLZKClark55 min
May 27, 4:06 PM CDTSevere Thunderstorm WarningLZKMontgomery24 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningLZKDallas, Ouachita37 min
May 27, 4:12 PM CDTSevere Thunderstorm WarningLZKLogan, Scott33 min
May 27, 4:21 PM CDTSevere Thunderstorm WarningLZKGarland, Saline24 min
May 27, 4:24 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland36 min
May 27, 4:26 PM CDTSevere Thunderstorm WarningLZKYell34 min
May 27, 4:47 PM CDTSevere Thunderstorm WarningLZKGarland28 min
May 27, 5:00 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha30 min
May 27, 6:19 PM CDTSevere Thunderstorm WarningLZKPolk41 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.